Alert archive / Missouri / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 237, NWS Kansas City, MO

June 19, 2011Nodaway County, Missouri

NWS Kansas City, MO issued this severe thunderstorm warning at Jun 19, 2011, 10:13 PM CDT for Nodaway County, Missouri. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 19, 2011, 10:13 PM CDT (03:13 UTC)
Expired
Jun 19, 2011, 10:45 PM CDT
In force
32 min
Issued by
NWS Kansas City, MO
Area
Storm-based polygon
Hail
1.5 in
Wind
70.0 mph

County Nodaway County, MO

The radar

The Des Moines radar (KDMX), 165 km from the middle of the area, began a volume at 03:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 19, 6:51 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

Omaha, NE (KOAX), launched 00:00Z, 3.2 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 00:00Z on 2011-06-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2452 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 00:00Z on 2011-06-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -15 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2452 J/kg
Mixed-layer CIN
-12 J/kg
Mixed-layer LCL
1426 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
-15 m²/s²
0-3 km storm-relative helicity
106 m²/s²
Significant tornado parameter
0.2
Supercell composite
2.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

230 
WUUS53 KEAX 200313
SVREAX
MOC147-200345-
/O.NEW.KEAX.SV.W.0237.110620T0313Z-110620T0345Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1013 PM CDT SUN JUN 19 2011

THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN NODAWAY COUNTY IN NORTHWEST MISSOURI...

* UNTIL 1045 PM CDT

* AT 1006 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN
  EXCESS OF 70 MPH...AND PING PONG BALL SIZE HAIL.  THIS STORM WAS
  LOCATED 7 MILES EAST OF BURLINGTON JUNCTION...OR 8 MILES NORTHWEST
  OF MARYVILLE...AND MOVING EAST AT 25 MPH.

* LOCATIONS IMPACTED INCLUDE...
  HOPKINS...PICKERING AND PARNELL.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CDT MONDAY MORNING FOR
NORTHEASTERN KANSAS AND NORTHERN MISSOURI.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

&&

LAT...LON 4047 9463 4047 9461 4040 9460 4039 9461
      4039 9460 4037 9460 4038 9505 4057 9504
      4057 9463
TIME...MOT...LOC 0313Z 267DEG 22KT 4045 9488
WIND...HAIL 70MPH 1.50IN

$$

BOOKBINDER
2 follow-up statements
761 
WWUS53 KEAX 200327
SVSEAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1027 PM CDT SUN JUN 19 2011

MOC147-200345-
/O.CON.KEAX.SV.W.0237.000000T0000Z-110620T0345Z/
NODAWAY MO-
1027 PM CDT SUN JUN 19 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
NODAWAY COUNTY UNTIL 1045 PM CDT...

AT 1022 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A 
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN EXCESS 
OF 70 MPH...AND PING PONG BALL SIZE HAIL.  THIS STORM WAS LOCATED 8 
MILES NORTH OF MARYVILLE...MOVING EAST AT 20 MPH.

LOCATIONS IMPACTED INCLUDE...
  HOPKINS AND PICKERING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

&&

LAT...LON 4041 9463 4041 9503 4057 9496 4057 9463
TIME...MOT...LOC 0327Z 263DEG 15KT 4046 9486
WIND...HAIL 70MPH 1.50IN

$$

BOOKBINDER
615 
WWUS53 KEAX 200345
SVSEAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1045 PM CDT SUN JUN 19 2011

MOC147-200354-
/O.EXP.KEAX.SV.W.0237.000000T0000Z-110620T0345Z/
NODAWAY MO-
1045 PM CDT SUN JUN 19 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN NODAWAY COUNTY WILL
EXPIRE AT 1045 PM CDT...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
HOWEVER THIS STORM IS STILL BEING MONITORED FOR INCREASED TORNADO 
POTENTIAL.

IN ADDITION...STRONG THUNDERSTORMS MAY REDEVELOP...AND A TORNADO 
WATCH REMAINS IN EFFECT UNTIL 2 AM.

LAT...LON 4041 9463 4041 9503 4057 9496 4057 9463
TIME...MOT...LOC 0344Z 263DEG 15KT 4047 9477

$$

ACH/DD

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 19, 9:51 PM CDT, 22 minutes earlier.

Area forecast discussion, Jun 19, 9:51 PM CDT, 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
951 PM CDT SUN JUN 19 2011

...MESOSCALE CONVECTIVE DISCUSSION...

THE EVOLUTION OF THIS CONVECTIVE EVENT HAS BEEN DIFFICULT TO GET A
HANDLE ON. WITH THE PEAK HEATING WIND HAVING COME AND GONE AND WARM
ADVECTION IN THE MID LEVELS INTO SOUTHERN AREAS OF CURRENT TORNADO
WATCH...CONVECTIVE INITIATION MAY DIFFICULT. FOCUS THEN SHIFTS TO THE
NORTH...ACROSS NORTHERN MISSOURI...WHERE THE CAP IS NOT AS STRONG
AND STORMS HAVE INITIATED ALONG AN ELEVATED BOUNDARY. INSTABILITY
REMAINS VERY STRONG IN THIS AREA WITH SHEAR FAVORABLE FOR SUPERCELLS.
GUSTY SURFACE WINDS INDICATE THE BOUNDARY LAYER IS MIXED ENOUGH AND
TORNADOES WILL BE POSSIBLE IN THIS AREA OVER THE NEXT FEW HOURS. LOW
LEVEL JET HAS ALSO INCREASED AND HAS LIKELY AIDED IN INITIATION AND
WILL ENHANCE THE SHEAR FOR THESE STORMS. STORM MOTIONS...ESPECIALLY
FOR RIGHT MOVING SUPERCELLS...WILL BRING STORMS EAST-SOUTHEAST WITH
THREAT LIKELY TO EXPAND EASTWARD THROUGH NORTHERN MISSOURI.

STORMS MAY BEGIN TO TRAIN ACROSS NORTHERN MISSOURI WHICH GIVEN THE
PRECIPITABLE WATER VALUES SHOWN ON THE 00Z TOP SOUNDING AND MOISTURE
POOLING SOUTH OF INITIATING BOUNDARY FLASH FLOODING WILL ALSO BE A CONCERN.

LASTLY...WE MAY SEE A SEVERE MCS EVOLVE ACROSS CENTRAL TO EASTERN
NEBRASKA AND TRACK GENERALLY EASTWARD AND IMPACT NORTHERN MISSOURI
WITH DAMAGING WINDS AND ADDITIONAL HEAVY RAINS.

CDB

&&

.DISCUSSION...

CONTINUING TO MONITOR SEVERE POTENTIAL LATE THIS AFTERNOON AS A WARM
FRONT PUSHES INTO AN EXTREMELY UNSTABLE AIRMASS OVER KANSAS AND
MISSOURI. AT 20Z...FRONT IS WELL-EVIDENT ON RADAR...SATELLITE AND
SURFACE OBS EXTENDING FROM ABOUT 15 MILES SOUTH OF TOPEKA INTO THE
LAKE OF THE OZARKS. A SECONDARY BOUNDARY EXTENDS FROM LEAVENWORTH
ACROSS THE NORTHERN KC SUBURBS TO NEAR BOONVILLE. CUMULUS HAS
STRUGGLED TO DEVELOP IN THE PRESENCE OF WARM AIR AROUND 800 HPA...BUT
STEADY MIXING THROUGH THE AFTERNOON HAS ALLOWED THIS WARM BULGE TO
MIX OUT...EVIDENCED BY AN INCREASING CUMULUS FIELD ALONG THE WARM
FRONT IN EASTERN KANSAS. AT THE SAME TIME...MOISTURE ADVECTION BEHIND
THE WARM FRONT...BOTH AT THE SURFACE AND IN THE LOW LEVELS...HAS
BROUGHT SURFACE DEWPOINTS RISING INTO THE LOWER 70S ACROSS THE
SOUTHERN CWA WHICH HAS LED TO MLCAPE VALUES ABOVE 4000 J/KG. WITH A
WEAK MIDLEVEL DISTURBANCE APPROACHING FROM CENTRAL KANSAS...BROAD
DIFFLUENCE ALOFT...AND A STRENGTHENING 850 HPA JET PROGGED TO BE
NOSING INTO WESTERN MO BY 00Z...STAGE APPEARS SET FOR POTENTIAL
CONVECTIVE DEVELOPMENT NEAR OR JUST NORTH OF THE WARM FRONT BETWEEN
22Z AND 02Z. BIG QUESTION IS THE EXTENT OF CAPPING AS WARM 700 HPA
TEMPS ADVECT IN FROM THE SOUTH...WITH OUN SHOWING 700 HPA TEMPS OF
14C ON ITS 12Z SOUNDING. WILL CONTINUE TO MONITOR SATELLITE TRENDS
AND THE 21Z TOPEKA SOUNDING FOR SIGNS THAT UPDRAFTS CAN PENETRATE
THIS WARM AIR ALOFT. SHOULD INHIBITION GET OVERCOME AND CONVECTION
DEVELOPS...WHICH RIGHT NOW SEEMS ABOUT A 30-40 PERCENT
CHANCE...EXTREME INSTABILITY COMBINED WITH INCREASING LOW LEVEL
HELICITY INVOF THE LOW LEVEL JET WILL BE MORE THAN FAVORABLE FOR
SUPERCELLS CAPABLE OF VERY LARGE HAIL...STRONG DAMAGING WINDS AND
TORNADOES ACROSS ERN KS/WRN MO INCLUDING THE KC METRO. AGAIN...THIS
THREAT IS HIGHLY CONDITIONAL ON THE DEGREE OF MIDLEVEL CAPPING WHICH
WILL INCREASE FROM THE SOUTH THROUGH THE EVENING AND PUSH THE BETTER
CONVECTIVE THREAT NORTHWARD INTO FAR NORTHERN MISSOURI AFTER
MIDNIGHT.

CONFIDENCE IS HIGHER THAT CONVECTION WILL DEVELOP OVER SOUTHERN
NEBRASKA LATER THIS EVENING...AND ROLL INTO SOUTHERN IOWA AND FAR
NORTHERN MISSOURI AFTER 03Z. CAPE AND SHEAR PROFILES WILL REMAIN VERY
FAVORABLE FOR ROBUST UPDRAFTS CAPABLE OF LARGE HAIL AND DAMAGING
WINDS...THOUGH LOW LEVEL LAPSE RATES WILL NOT BE VERY FAVORABLE FOR
TORNADOES. EVEN IF THIS ACTIVITY REMAINS NORTH OF THE CWA
BORDER...POTENTIAL FOR HEAVY RAIN ACROSS SEVERAL SMALL BASINS COULD
BRING EVEN MORE RISES TO DOWNSTREAM PORTIONS OF THE MISSOURI RIVER.

FRONT WILL LIFT INTO IOWA ON MONDAY...WITH VERY DEEP EML
OVERSPREADING ALL OF THE CWA. THIS WILL KEEP THE REGION CAPPED
THROUGH THE AFTERNOON....WHILE MIXING FAVORS MAX TEMPS IN THE LOW
90S. UNSEASONABLY STRONG UPPER WAVE WILL EJECT OUT INTO THE PLAINS
DURING THE DAY...WITH A COLD FRONT PUSHING INTO WESTERN MISSOURI
OVERNIGHT MONDAY. WHILE FORECAST SOUNDINGS CONTINUE TO INDICATE EML
ERODING SHORTLY BEFORE FRONTAL PASSAGE...ITS LINGERING EFFECT ON LOW
LEVEL LAPSE RATES MAY MAKE IT DIFFICULT FOR CONVECTION TO MAINTAIN
ITS INTENSITY AS IT PUSHES INTO THE WESTERN CWA AFTER 00Z.
STILL...INCREASING DEEP LAYER FLOW ALONG THE BOUNDARY WILL BE MORE
THAN ADEQUATE FOR ORGANIZED UPDRAFTS IF MARGINAL LAPSE RATES CAN BE
OVERCOME. SHEAR VECTOR WILL BE CLOSE TO BOUNDARY-PARALLEL WHICH WILL
SUPPORT A LINE OF STORMS AND COULD LEAD TO TRAINING CELLS AND A HEAVY
RAIN AND FLOODING THREAT.

FRONT WILL PUSH EAST OF THE AREA EARLY TUESDAY AS 850 HPA TEMPS FALL
INTO THE MID TEENS CELSIUS. THIS WILL SUPPORT MAX TEMPS RANGING FROM
THE MID 80S SOUTH TO UPPER 70S NORTH...POTENTIALLY COOLER IF LOW
CLOUDS HANG AROUND. THIS WILL BE A FEW DEGREES BELOW SEASONAL NORMS.
COULD SEE A FEW LINGERING SHOWERS ON TUESDAY AND TUESDAY NIGHT WITHIN
CYCLONIC UPPER FLOW ESPECIALLY ACROSS THE NORTHERN CWA.

HAWBLITZEL

MEDIUM RANGE (WEDNESDAY THROUGH SUNDAY)...

ALTHOUGH AGREEMENT AMONG MEDIUM RANGE MODELS IS FAIRLY GOOD
DEPICTING NEGATIVE HEIGHT ANOMALIES DEPARTING THE GREAT LAKES
REGION...AND WEAK QUASI-ZONAL FLOW DEVELOPING OVER THE CNTRL CONUS
AHEAD OF TROUGHING ENTERING THE PACIFIC NORTHWEST...ANY CONSISTENCY
REGARDING DETAILS WITH RESPECT TO DEPTH AND TIMING OF THE
AFOREMENTIONED FEATURES IS FAIR AT BEST...YIELDING A SOMEWHAT BELOW
AVERAGE CONFIDENCE FORECAST. OPERATIONAL 12Z GFS KEEPS MORE BLOCKED
FLOW AND DEEPER HEIGHT ANOMALIES TRAPPED OVER THE GREAT LAKES EARLY
IN THE PERIOD...AND CARRIES A GOOD DEAL OF SUPPORT FROM ENSEMBLE
MEMBERS (AND IN FACT...MANY ENSEMBLES HAVE EVEN LOWER HEIGHTS THAN
THE OPERATIONAL MEMBER)...THOUGH BECOME A SLOWER OUTLIER IN EJECTING
THE MAN TROUGH POSITION TO THE EAST. 12Z ECMWF REMAIN CONSISTENT
WITH ITS PREVIOUS SOLUTIONS...THOUGH EJECTS LOWER HEIGHTS TO THE
NORTHEAST FASTER THE ENSEMBLE MAJORITY. FOR THE BETTER PART OF THE
MEDIUM RANGE PERIOD...PREFER A BLEND OF OPERATIONAL MEMBERS...WITH A
STRONG ENSEMBLE MEAN INPUT TO TEMPER OUT DEPTH AND TIMING ISSUES.

THE BEGINNING OF THE PERIOD WILL OFFER A WELCOME BREAK TO THE
WARMER/HUMID WEATHER OF LATE...WITH NWLY FLOW AND ADVECTION OF A
COOLER/DRIER AIRMASS INTO THE LOWER MISSOURI RIVER VALLEY. ALTHOUGH
THE NERN HALF OF THE CWA COULD RECEIVE DIURNALLY FORCED SHOWERS
WITHIN THE CYCLONIC COLD CORE OF THE SYSTEM IN THE GREAT
LAKES...MOST OF THE TIME SHOULD REMAIN DRY...WITH TEMPERATURES SOME
1 TO 2 NORMALIZED STANDARD DEVIATIONS BELOW AVERAGE. AS FLOW ALOFT
BECOMES MORE QUASI-ZONAL AND THE INFLUENCE OF THE GREAT LAKES TROUGH
EXITS...RETURN FLOW AND MORE PERIODIC REGIONAL ELEVATED ISENTROPIC
ASCENT WILL BECOME THE PRIMARY FORCING MECHANISMS FOR THE UPCOMING
WEEKEND. WITH THE AFOREMENTIONED TIMING AND POSITION
UNCERTAINTIES...KEPT POPS IN THE CHANCE CATEGORY...THOUGH EVEN STILL
ABOVE CLIMATOLOGY. TEMPERATURES TOWARDS THE END OF THE PERIOD SHOULD
BEGIN TO EDGE A LITTLE CLOSER TO CLIMATOLOGY.

21

&&

.AVIATION...

WARM FRONT HAS LIFTED FROM NEAR MKC TO SZL AND CONTINUES TO LIFT
NORTH. STILL WATCHING FOR SIGNS OF VERTICAL CONVECTIVE TOWERS ALONG
THE FRONT. MAY BE SEEING THE BEGINNING SIGNS OF CONVECTIVE INITIATION
ABOUT 25 ESE MCI. NOT CONFIDENT THAT STORM INITIATION CAN OCCUR
BEFORE FRONT LIFTS NORTH OF MCI...SO WILL CONTINUE TO CARRY ONLY A CB
FOR MKC AND MCI...WITH BETTER CHANCES FURTHER NORTH NEAR STJ.
HOWEVER...AIRMASS IS EXTREMELY UNSTABLE AND STORMS CAN DEVELOP
RAPIDLY...SO WILL KEEP A CLOSE EYE ON THE TERMINALS FOR THE NEXT FEW
HOURS. OTHERWISE...WARM FRONT WILL CONTINUE LIFTING INTO NORTHERN
MISSOURI LATER THIS EVENING WHILE A STRONG CAPPING INVERSION BUILDS
IN FROM THE SOUTH. THIS WILL BRING A QUICK END TO ANY THUNDERSTORM
CHANCES FROM SOUTH TO NORTH THROUGH THE 03Z-06Z TIME FRAME. CAPPED
AND DRY AIRMASS WILL CONTINUE INTO MONDAY WITH SOUTH WINDS GUSTING TO
NEAR 25KT AT TIMES.

HAWBLITZEL

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
&&
Hazardous weather outlook, Jun 19, 5:39 PM CDT, 4 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
539 PM CDT SUN JUN 19 2011

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-201200-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS-
ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER-
HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON-
CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON-
RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS-
COOPER-BATES-HENRY-
539 PM CDT SUN JUN 19 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND
WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...TONIGHT

STRONG TO SEVERE THUNDERSTORMS MAY DEVELOP THIS EVENING AS AN UPPER
LEVEL DISTURBANCE INTERACTS WITH A WARM FRONT LIFTING ACROSS THE
REGION. THE MOST FAVORABLE LOCATION FOR SEVERE STORMS WILL BE ACROSS
AREAS ALONG AND NORTH OF I-70. VERY LARGE HAIL...STRONG DAMAGING
WINDS AND TORNADOES MAY BE POSSIBLE IF STORMS DEVELOP. HOWEVER...WARM
AIR ALOFT COULD PREVENT STORMS FROM DEVELOPING UNTIL LATER
TONIGHT...SO THIS THREAT REMAINS HIGHLY CONDITIONAL.

ADDITIONAL THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER SOUTHEAST
NEBRASKA LATE THIS EVENING AND SPREAD INTO SOUTHERN IOWA AND
NORTHERN MISSOURI OVERNIGHT. LARGE HAIL AND WIDESPREAD DAMAGING
WINDS ARE POSSIBLE WITH THESE STORMS ALONG WITH LOCALLY HEAVY
RAINFALL. THESE THUNDERSTORMS ARE EXPECTED TO AFFECT AREAS MAINLY
NORTH OF HIGHWAY 36.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

STRONG TO SEVERE STORMS WILL ONCE AGAIN BE POSSIBLE LATE MONDAY AND
EARLY TUESDAY AS AN UPPER LOW AND COLD FRONT MOVE INTO THE
REGION. LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY SEVERE
THREATS WITH THESE STORMS...ESPECIALLY ACROSS AREAS WEST OF LINE FROM
SEDALIA TO KIRKSVILLE. SOME THUNDERSTORMS MAY ALSO PRODUCE LOCALLY
HEAVY RAINFALL AND FLOODING.

ADDITIONAL SHOWERS AND THUNDERSTORMS ARE POSSIBLE NEXT WEEKEND AS A
WARM FRONT LIFTS INTO THE REGION. IT IS TOO EARLY TO DETERMINE IF
SEVERE THUNDERSTORMS WILL POSSIBLE WITH THIS ACTIVITY.

ALTHOUGH WIDESPREAD EXCESSIVE RAINFALL IS NOT EXPECTED WITH THE
THUNDERSTORM ACTIVITY THROUGH TUESDAY...LOCALIZED HEAVY RAINFALL
WILL BE POSSIBLE. THIS COULD LEAD TO FLOODING OF SMALLER STREAMS AND
RIVERS AND COULD BRING ADDITIONAL RISES TO THE MISSOURI RIVER.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED TONIGHT ACROSS AREAS NORTH
AND WEST OF A KANSAS CITY TO MOBERLY LINE. SPOTTER ACTIVATION MAY BE
NEEDED ACROSS THE ENTIRE OUTLOOK AREA MONDAY NIGHT.

HAWBLITZEL

In the hours before

Local storm report, Jun 19, 10:11 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1011 PM CDT SUN JUN 19 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1007 PM     TORNADO          8 N TARKIO              40.56N 95.38W
06/19/2011                   ATCHISON           MO   LAW ENFORCEMENT

            TORNADO NORTH OF TARKIO HEADING EAST NEAR 59 HWY

&&

ACH

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 19, 9:41 PM CDTTornado WarningEAXAtchison34 min
Jun 19, 9:42 PM CDTTornado WarningEAXNodaway33 min
Jun 19, 10:11 PM CDTTornado WarningEAXAtchison34 min
Jun 19, 10:49 PM CDTSpecial Weather StatementEAXWorth26 min
Jun 20, 1:54 AM CDTSpecial Weather StatementEAXSchuyler36 min
Jun 20, 2:02 AM CDTSpecial Weather StatementEAXAtchison13 min
Jun 20, 2:24 AM CDTSpecial Weather StatementEAXAndrew, Gentry, Nodaway36 min
Jun 20, 3:19 AM CDTSpecial Weather StatementEAXDaviess26 min
Jun 20, 3:23 AM CDTSpecial Weather StatementEAXGentry37 min
Jun 20, 9:45 AM CDTFlash Flood WarningEAXHolt24 hr
Jun 20, 3:06 PM CDTFlash Flood WatchEAXAtchison, Gentry, Harrison, Mercer, Nodaway, Putnam and 2 more9 hr

Nearby

Severe Thunderstorm Warnings in Missouri, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.